
Daniel Berend
Senior Academic
Modulated and subsequential ergodic theorems in Hilbert and Banach spaces
Let {ak}k≥0 be a sequence of complex numbers. We obtain the necessary and sufficient conditions for the convergence of n-1 ∑k=0n ak Tkx for every contraction T on a Hilbert space H and every x ∈ H. It is shown that a natural strengthening of the conditions does not yield convergence for all weakly almost periodic operators in Banach spaces, and the relations between the conditions are exhibited. For a strictly increasing sequence of positive integers {kj}, we study the problem of when n-1 ∑j=1n Tkjx converges to a T-fixed point for every weakly almost periodic T or for every contraction in a Hilbert space and not for every weakly almost periodic operator.
| Publication language | English |
| Pages | 1653-1665 |
| Journal | Ergodic Theory and Dynamical Systems |
| Volume | 22 |
| Issue number | 6 |
| Publication status | Published - 01.12.2002 |
ASJC Scopus subject areas
General Mathematics
Applied Mathematics